Alert archive / Wisconsin / Special Weather Statements in 2016
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Apr 25, 2016, 12:21 PM CDT for Lincoln County, Wisconsin. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2016, 12:21 PM CDT (17:21 UTC)
- Expired
- Apr 25, 2016, 1:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Green Bay, WI
County Lincoln County, WI
The radar
The Green Bay radar (KGRB), 159 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
937
WWUS83 KGRB 251721
SPSGRB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1221 PM CDT MON APR 25 2016
WIZ018-251815-
LINCOLN WI-
1221 PM CDT MON APR 25 2016
...THUNDERSTORMS OVER CENTRAL WISCONSIN...
AT 1216 PM CDT...DOPPLER RADAR WAS TRACKING SCATTERED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HAWKINS TO 9 MILES
WEST OF RIB MOUNTAIN...AND MOVING NORTHEAST AT 35 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
SOME OF THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MERRILL...TOMAHAWK...NEW WOOD WILDLIFE AREA...COUNCIL GROUNDS STATE
PARK...TRIPOLI...BRADLEY...HEAFFORD JUNCTION...DOERING...SPIRIT FALLS...
IRMA...BILL CROSS RAPIDS WILDLIFE AREA...DUDLEY...GLEASON...OTIS AND
BLOOMVILLE.
LAT...LON 4555 9004 4554 8944 4513 8944 4512 8946
4512 9005
TIME...MOT...LOC 1716Z 228DEG 30KT 4555 9076 4493 8987
$$
TDHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Apr 25, 6:36 AM CDT, 5 hours 45 minutes earlier.
Area forecast discussion, Apr 25, 6:36 AM CDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 636 AM CDT MON APR 25 2016 UPDATED AVIATION PORTION FOR 12Z TAF ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND TUESDAY ISSUED AT 354 AM CDT MON APR 25 2016 THE MAIN FRONTOGENETIC RAIN BAND CONTINUED TO LIFT NORTH EARLY THIS MORNING...AND WAS SITUATED ALONG THE WI/UPPER MI BORDER. LITTLE ADDITIONAL PCPN WAS NOTED OVER THE FCST AREA... BUT SCT SHOWERS WERE APPROACHING FROM SE MN/NE IA...IN ASSOCIATION WITH A S/W TROF. DESPITE THE EARLY MORNING LULL...EXPECT SHOWERS TO GRADUALLY INCREASE THROUGH THE DAY AS THE SFC AND UPPER LOWS APPROACH FROM THE WEST...AND A WARM FRONT EDGES NORTH TOWARD CENTRAL WI. WILL CONTINUE WITH THE CHANCE OF TSTMS OVER ROUGHLY THE SOUTHERN HALF OF THE FCST TODAY...WITH THE BEST CHANCE OVER THE FAR SOUTH THIS AFTERNOON...IN THE VCNTY OF THE WARM FRONT. SPC HAS PLACED OUR SOUTHERN TIER OF COUNTIES IN A MARGINAL RISK OF SEVERE...AND THIS SEEMS REASONABLE GIVEN THE CLOSE PROXIMITY OF THE WARM FRONT...WEAK SFC-BASED INSTABILITY AND STRONG SHEAR. TEMPERATURES ARE A TOUGH CALL...GIVEN A STRONG THERMAL GRADIENT...LOW CLOUDS AND EXPECTED PCPN...SO DID NOT STRAY TOO FAR FROM THE PREVIOUS FCST. EXPECT HIGHS ONLY IN THE LOW TO MID 40S NORTHEAST TO THE LOW TO MID 60S FAR SOUTHWEST. SHOWERS WILL CONTINUE THIS EVG...ESPECIALLY OVER OUR NORTHERN AND EASTERN COUNTIES...BUT SHOULD COME TO AN END OVERNIGHT. CLOUDS WILL BE PERSISTENT THROUGH THE NIGHT DUE TO ABUNDANT LOW-LEVEL MOISTURE. LOWS SHOULD BE IN THE 30S AND LOWER 40S. ON TUESDAY...MOSTLY CLOUDY SKIES WILL CONTINUE...EXCEPT OVER NE WI...WHERE PARTIAL CLEARING IS ANTICIPATED AS CANADIAN HIGH PRESSURE RIDGES IN DURING THE AFTERNOON. BELOW NORMAL HIGHS IN THE UPPER 40S AND LOWER 50S ARE ANTICIPATED. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY ISSUED AT 354 AM CDT MON APR 25 2016 A COOL PATTERN IS EXPECTED THROUGHOUT THIS PART OF THE FORECAST WITH MID LEVEL SYSTEMS IN THE SOUTHWEST CONUS APPROACHING THE REGION. SURFACE FLOW IS FORECAST TO BE OUT OF THE EAST OR NORTHEAST...KEEPING HIGH TEMPERATURES DOWN EVEN ON DAYS WITHOUT MUCH/ANY PRECIPITATION. SURFACE HIGH PRESSURE TO THE NORTH AND AN UPSTREAM MID LEVEL RIDGE SHOULD KEEP THE AREA DRY ON TUESDAY NIGHT. LOWS SHOULD BE COLD ENOUGH FOR FROST...BUT SINCE THAT IS THE 4TH PERIOD OF THE FORECAST LATER SHIFTS WILL MAKE THE CALL ON FROST/FREEZE HEADLINES. AN APPROACHING SYSTEM WILL BRING A CHANCE FOR SHOWERS TO THE FAR SOUTHWEST CORNER OF THE FORECAST AREA ON WEDNESDAY AFTERNOON. DRY AIR IN PLACE WILL CAUSE PRECIPITATION TO MAKE SLOW PROGRESS NORTHWARD...SO THE NORTHWOODS MAY JUST REMAIN DRY. THINGS LOOK DRY ACROSS THE ENTIRE FORECAST AREA ON THURSDAY NIGHT AS THE SYSTEM DEPARTS...AND THE NEXT CHANCE FOR RAIN DOES NOT ENTER THE PICTURE UNTIL SATURDAY WITH THE NEXT APPROACHING SYSTEM. RAIN CHANCES WILL CONTINUE INTO SUNDAY. THE CHANCE FOR RAIN WILL DECREASE FROM SOUTH TO NORTH...SO THE NORTHWOODS COULD END UP DRY WITH THIS SYSTEM AS WELL. EXPECT HIGH TEMPERATURES TO BE MUCH BELOW NORMAL ON WEDNESDAY AND THURSDAY. THEY SHOULD BE WARMER FOR FRIDAY THROUGH SUNDAY BUT STILL SEVERAL DEGREES BELOW NORMAL. && .AVIATION...FOR 12Z TAF ISSUANCE ISSUED AT 627 AM CDT MON APR 25 2016 WIDESPREAD IFR/LIFR CONDITIONS WERE OCCURRING WEST AND NORTH OF THE FOX VALLEY EARLY THIS MORNING. SHOWERS HAD TEMPORARILY TAPERED OFF IN MOST AREAS. EXPECT IFR/MVFR CONDITIONS TO PREVAIL ACROSS MOST OF THE REGION THROUGH THE TAF PERIOD. SHOWERS WILL INCREASE AGAIN LATE THIS MORNING...AND BECOME WIDESPREAD OVER THE FCST AREA DURING THE AFTERNOON AND EARLY EVENING. SCT TSTMS ARE A GOOD BET THIS AFTERNOON AND EARLY EVENING...ESPECIALLY OVER C/EC WI...SO HAVE ADDED A MENTION IN THE AUW/CWA/GRB/ATW/MTW TAFS. SHOWERS WILL TAPER OFF AS LOW PRESSURE SHIFTS EAST OF THE REGION TONIGHT... BUT LOW CLOUDS AND PATCHY DRIZZLE WILL PERSIST THROUGH THE NIGHT. GUSTY EAST TO NORTHEAST WINDS ARE ANTICIPATED THROUGH THE TAF PERIOD. && .MARINE... ISSUED AT 354 AM CDT MON APR 25 2016 PERSISTENT GUSTY ENE WINDS AND BUILDING WAVES WILL CONTINUE TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT OVER THE NORTHERN MARINE ZONES THROUGH TUESDAY. HAVE PUSHED BACK THE START TIME OF THE SCA FOR THE SOUTHERN ZONES TO 7 PM MONDAY...AS WINDS AND WAVES WILL BE SLOWER TO INCREASE THERE. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....KIECKBUSCH LONG TERM......MG AVIATION.......KIECKBUSCH MARINE.........KIECKBUSCH
Hazardous weather outlook, Apr 25, 4:11 AM CDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 411 AM CDT MON APR 25 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-260915- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 411 AM CDT MON APR 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS MAINLY CENTRAL AND EAST CENTRAL WISCONSIN TODAY. A FEW OF THE STORMS COULD BECOME STRONG FROM WAUTOMA TO OSHKOSH AND MANITOWOC DURING THE AFTERNOON...AND PRODUCE HEAVY RAINFALL AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RUNOFF FROM RECENT RAINFALL WILL CAUSE RIVERS AND STREAMS TO RISE...AND A FEW MAY OVERFLOW THEIR BANKS DURING THE EARLY TO MIDDLE PART OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD RELAY ANY REPORTS OF HAIL...OR RAINFALL IN EXCESS OF 1 INCH...TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-260915- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 411 AM CDT MON APR 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT GUSTY EAST-NORTHEAST WINDS AND HIGH WAVES WILL AFFECT AREAS MAINLY NORTH OF STURGEON BAY TODAY...BUT CONDITIONS HAZARDOUS TO SMALL CRAFT SHOULD DEVELOP FARTHER SOUTH TONIGHT. SMALL CRAFT ADVISORIES HAVE BEEN ISSUED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GUSTY NORTHEAST WINDS AND HIGH WAVES WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT ACROSS THE ENTIRE MARINE FORECAST AREA ON TUESDAY. SMALL CRAFT ADVISORIES ARE IN EFFECT. KIECKBUSCH/MG
In the hours before
Special weather statement, Apr 25, 12:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1221 PM CDT MON APR 25 2016
WIZ018-251815-
LINCOLN WI-
1221 PM CDT MON APR 25 2016
...THUNDERSTORMS OVER CENTRAL WISCONSIN...
AT 1216 PM CDT...DOPPLER RADAR WAS TRACKING SCATTERED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HAWKINS TO 9 MILES
WEST OF RIB MOUNTAIN...AND MOVING NORTHEAST AT 35 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
SOME OF THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MERRILL...TOMAHAWK...NEW WOOD WILDLIFE AREA...COUNCIL GROUNDS STATE
PARK...TRIPOLI...BRADLEY...HEAFFORD JUNCTION...DOERING...SPIRIT FALLS...
IRMA...BILL CROSS RAPIDS WILDLIFE AREA...DUDLEY...GLEASON...OTIS AND
BLOOMVILLE.
LAT...LON 4555 9004 4554 8944 4513 8944 4512 8946
4512 9005
TIME...MOT...LOC 1716Z 228DEG 30KT 4555 9076 4493 8987
TDHThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 2:16 PM CDT | Special Weather Statement | GRB | Florence, Forest, Langlade, Lincoln, Oneida, Vilas | 89 min |
| Apr 25, 3:38 PM CDT | Special Weather Statement | GRB | Portage | 22 min |
| Apr 25, 3:52 PM CDT | Special Weather Statement | GRB | Manitowoc | 23 min |
| Apr 25, 3:58 PM CDT | Special Weather Statement | GRB | Calumet | 32 min |
| Apr 25, 4:26 PM CDT | Special Weather Statement | GRB | Manitowoc | 49 min |
| Apr 25, 5:03 PM CDT | Special Weather Statement | GRB | Manitowoc | 42 min |
| Apr 25, 6:34 PM CDT | Special Weather Statement | GRB | Oconto | 26 min |
Nearby
Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.